Doctor insights on:
Methadone Cause Anemia
Not likely: Methadone is a very strong opioid medication, with a long list of serious side effects. But pernicious anemia is NOT one of them. Contact your doctor for specific information about your case, re your anemia and specific doses of methadone you are taking. Anemia may be related to other meds you are taking, or an underlying illness. Check with your MD. ...Read more
No: Unaware of any association. True pernicious anemia is an autoimmune disease, caused by antibodies to the cells in our stomachs that produce intrinsic factor, which is needed to absorb vitamin B12 from our intestines. It may be hereditary or acquired. There are other causes of B12 deficiency, including stomach and intestinal diseases/surgery, and lack of B12 in diet. A hematologist can help. ...Read moreSee 1 more doctor answer
Variable half life: methadone has a variable half life from person to person and in and individual. A patient may ave different metabolic rates from time to time due to other medications or a nebulous metabolic change. This can make methadone dangerous as the level may increase with out increasing the dose and possibly be high enough to cause an overdose. ...Read more
Many causes: Anemia is low blood count and may be mild or serious. Either you body does not produce enough red cells (blood cell cancer, uremia, chemotherapy, low iron, malnutrition) or you are actively bleeding (ulcers, trauma, GI malignancy, gu malignancy) or you are destroying your cells (inherited, splenic overactivity). Your hematologist needs to sort this out. If the cause is gone, you can do well. ...Read moreSee 1 more doctor answer
Low Blood Count: This is a rare situation for younger men. So, it must be taken seriously. First would be a general sense of one's health. Are there any chronic illnesses or infections? Next would be if there could be a bleeding ulcer or other situation in the GI tract. Any good medical provider will investigate this situation fully to make sure the cause is identified and treated. ...Read more
Possible: Many people get aches and cramps in their legs when they are anemic and can be an early sign. If there are other pathologies, such as peripheral vascular disease, then it can cause an increase in pain as well. There is also weak evidence in the literature suggesting anemia can make fibromyalgia pain worse. I hope that helps! ...Read more
Multiple: Iron deficiency (microcytic hypochromic) is one of the main causes but there are others: vitamin b12/folate deficiency (macrocytic), chronic disease like infection or cancer (normocytic normochromic), genetic conditions (thalassemia), certain medications, toxins, etc. Consulting with your doctor or a hematologist for proper testing and diagnosis is a must before starting any treatment. ...Read moreSee 1 more doctor answer
Anemia: Anemia is a condition when hemoglobin level is below the normal range. It can be caused by many things- i.e. Bleeding, iron, vit B12 deficiency, red blood cell destruction, , bone marrow failure etc. It can be so severe- such as in massive bleeding- and people do die from massive bleeding if bleeding can't be controlled. In chronic case- heart failure, other organ dysfunction/failure can happen. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Is methadone a cause of pernicious anemia?
- Methadone cause sexual problems
- Does methadone cause constipation?
- Ask a doctor a question free online
- What birth defects can methadone use cause?
- Eating ice causes anemia
- Can anemia cause hypertension?
- Talk to a hematologist online for free